Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 158, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 17, 2019, 9:03 AM CDT for Clark County, Coles County, Cumberland County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2019, 9:03 AM CDT (14:03 UTC)
- Expired
- Aug 17, 2019, 9:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Clark County, IL, Coles County, IL, Cumberland County, IL
The radar
The Evansville,IN radar (KVWX), 128 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 437 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 8:49 AM CDT, 14 minutes earlier.
Area forecast discussion, Aug 17, 8:49 AM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 849 AM CDT Sat Aug 17 2019 .SYNOPSIS... Issued at 849 AM CDT Sat Aug 17 2019 An area of showers and thunderstorms was moving over central Illinois this morning. These storms are expected to continue to move east, with the rain diminishing by noon and leaving partly sunny and dry conditions this afternoon. Afternoon highs will be in the lower 80s. && .SHORT TERM...(Today and tonight) ISSUED AT 305 AM CDT Sat Aug 17 2019 A large cluster of thunderstorms has developed on the nose of a 50kt 850mb jet streak across northern/eastern Kansas into far western Missouri early this morning. These storms will continue to track/spread eastward over the next few hours and will eventually spill into the SW KILX CWA toward dawn. Several models such as the NAM12 and GFS show the convection tracking due eastward across the heart of central Illinois this morning: however, the latest mesoanalysis tells a different story. A pocket of less unstable air exists across northern Missouri into central Illinois while MLCAPEs are maximized further south across southern Missouri into western Kentucky. This suggests the storms may take a more E/SE trajectory closer to the better instability and may remain mostly south of the area. Based on latest radar trends, have introduced likely PoPs across the far southwest around Winchester by 11z/6am...then have confined likely to locations along/south of a Rushville...to Springfield...to Taylorville line as the strongest convection skirts the CWA to the south. Further north, scattered showers/thunder will be possible through the morning. The storm complex will continue E/SE and undergo diurnal weakening, with any lingering precip pushing into Indiana by midday. Once this feature passes, short-wave ridging in its wake will lead to a mostly dry afternoon with high temperatures topping out in the lower to middle 80s. Additional convection will develop along/ahead of an advancing cold front across Iowa toward midnight...with the storms then pushing into the Illinois River Valley toward dawn Sunday. Have included likely PoPs along/northwest of a Rushville to Bloomington line well after midnight accordingly. Further southeast, have kept conditions dry along/south of I-70 through the entire night. .LONG TERM...(Sunday through Friday) ISSUED AT 305 AM CDT Sat Aug 17 2019 Scattered thunderstorms will be ongoing across the western half of the CWA Sunday morning before the activity weakens and shifts further east by midday. Have hit PoPs hardest west of I-57 early in the day, then have gone with just low chance PoPs for the afternoon as the frontal boundary stalls across the area. Cannot rule out widely scattered thunder into Monday/Tuesday as the dissipating boundary remains in the vicinity: however, with upper heights rising think most areas will stay dry. The main story early next week will be the building heat and humidity. High temperatures will climb into the 90s both days, while afternoon heat index values exceed 100 degrees. A Heat Advisory may eventually be required by Tuesday as heat index readings peak at or above 105 degrees. After that, a deep upper low digging into eastern Canada/New England will push a strong cold front through Illinois on Wednesday. As a result, temperatures will drop back into the lower to middle 80s by Thursday and Friday. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 605 AM CDT Sat Aug 17 2019 An area of thunderstorms will impact the terminals this morning. SPI/DEC will see more intense storms with vsby drops to 1-2 SM and gusty winds around 30 kts. Storms are expected to weaken mid to late morning as they shift east. VFR conditions are then expected the remainder of the forecast. Potential for storms to approach from the northwest late tonight, and have VCTS after 09z for PIA. A southwesterly low level jet will produce LLWS after 09z with winds at 2k ft near 40 kt. Surface winds will generally be from the south near/under 10 kt. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Goetsch SHORT TERM...Barnes LONG TERM...Barnes AVIATION...25
Hazardous weather outlook, Aug 17, 5:19 AM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 519 AM CDT Sat Aug 17 2019 ILZ027>031-036>038-040>042-047-048-181030- Cass-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard-Peoria- Schuyler-Stark-Tazewell-Woodford- 519 AM CDT Sat Aug 17 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Scattered thunderstorms are possible this morning. Some of the storms will contain frequent lightning and locally heavy downpours. Severe thunderstorms are possible tonight. Damaging wind gusts are the main threat overnight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Scattered thunderstorms are possible Sunday through Tuesday. Strong storms are possible on Sunday, with gusty winds and small hail. Hot and humid conditions will set up over the area on Monday and Tuesday, when afternoon heat indices of 100 to 105 degrees are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible tonight. ILZ043>046-049>057-061>063-066>068-071>073-181030- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt- Douglas-Edgar-Effingham-Jasper-Lawrence-Macon-Morgan-Moultrie- Piatt-Richland-Sangamon-Scott-Shelby-Vermilion- 519 AM CDT Sat Aug 17 2019 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Scattered thunderstorms are possible this morning, and again tonight. While widespread severe weather is not expected, some of the storms could be strong, with gusty winds and small hail. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Scattered thunderstorms are possible Sunday through Tuesday. Strong storms are possible on Sunday, with gusty winds and small hail. Hot and humid conditions will set up over the area on Monday and Tuesday, when afternoon heat indices of 100 to 105 degrees are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight.
In the hours before
Special weather statement, Aug 17, 7:11 AM CDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service Lincoln IL 711 AM CDT Sat Aug 17 2019 ILZ029-031-036-037-171300- Tazewell-Peoria-Woodford-Fulton- 711 AM CDT Sat Aug 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WOODFORD...EAST CENTRAL FULTON...NORTHERN TAZEWELL AND SOUTHERN PEORIA COUNTIES UNTIL 800 AM CDT... At 711 AM CDT, Doppler radar was tracking a strong thunderstorm over Glasford, or 11 miles west of Pekin, moving east at 40 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Peoria, Pekin, East Peoria, Morton, Washington, Bartonville, Creve Coeur, West Peoria, Metamora, Germantown Hills, Marquette Heights, Bellevue, Hanna City, Glasford, Trivoli, Goodfield, Deer Creek, Peoria Heights, North Pekin and Groveland. This includes the following highways... Interstate 155 between mile markers 28 and 31. Interstate 474 between mile markers 1 and 14. Interstate 74 between mile markers 87 and 111. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4050 8990 4068 8995 4081 8937 4059 8928 TIME...MOT...LOC 1211Z 257DEG 36KT 4061 8983 25
Special weather statement, Aug 17, 7:40 AM CDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Lincoln IL 740 AM CDT Sat Aug 17 2019 ILZ038-042-043-051>053-171330- Logan-Sangamon-Macon-Christian-McLean-De Witt- 740 AM CDT Sat Aug 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR LOGAN...NORTHERN CHRISTIAN... NORTHEASTERN SANGAMON...DE WITT...SOUTHWESTERN MCLEAN AND MACON COUNTIES UNTIL 830 AM CDT... At 740 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Emden to near Rochester. Movement was southeast at 55 mph. Penny size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Decatur, Lincoln, Clinton, Mount Zion, Rochester, Forsyth, Riverton, Heyworth, Maroa, Atlanta, Mount Pulaski, Williamsville, Harristown, Long Creek, Warrensburg, Blue Mound, Macon, Argenta, Illiopolis and Oreana. This includes the following highways... Interstate 155 between mile markers 0 and 10. Interstate 55 between mile markers 110 and 145. Interstate 72 between mile markers 107 and 149. LAT...LON 4033 8879 3967 8885 3967 8954 4031 8956 TIME...MOT...LOC 1240Z 304DEG 48KT 4029 8949 3970 8949 25
Special weather statement, Aug 17, 7:55 AM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Lincoln IL
755 AM CDT Sat Aug 17 2019
ILZ052-061-171345-
Christian-Shelby-
755 AM CDT Sat Aug 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN AND NORTHWESTERN SHELBY
COUNTIES UNTIL 845 AM CDT...
At 754 AM CDT, Doppler radar was tracking a strong thunderstorm near
Taylorville, moving east at 45 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Taylorville, Shelbyville, Pana, Moweaqua, Kincaid, Assumption,
Morrisonville, Tower Hill, Bulpitt, Jeisyville, Westervelt, Tovey,
Rosamond, Owaneco, Palmer, Willeys, Vanderville and Taylorville
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3935 8914 3935 8947 3959 8950 3964 8882
3933 8878 3933 8914
TIME...MOT...LOC 1254Z 264DEG 37KT 3945 8934
37Local storm report, Aug 17, 8:06 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
806 AM CDT SAT AUG 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN MINONK 40.90N 89.04W
08/17/2019 M1.27 INCH WOODFORD IL CO-OP OBSERVER
THIS IS A 24 HOUR REPORT. THE HEAVY RAIN FELL DURING THE
PREVIOUS EVENING.
0700 AM HEAVY RAIN ROANOKE 40.80N 89.20W
08/17/2019 M1.70 INCH WOODFORD IL CO-OP OBSERVER
THIS IS A 24 HOUR REPORT. THE HEAVY RAIN FELL DURING THE
PREVIOUS EVENING.
&&
OUSLEYLocal storm report, Aug 17, 8:23 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
823 AM CDT SAT AUG 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 5 NNE ARENZVILLE 39.95N 90.34W
08/17/2019 M1.81 INCH CASS IL COCORAHS
EARLY MONRNING STORMS BETWEEN 0530 AND 0800L.
&&
OUSLEYSpecial weather statement, Aug 17, 8:26 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Lincoln IL
826 AM CDT Sat Aug 17 2019
ILZ043>045-052>056-061-062-066-171415-
Douglas-Coles-Macon-Effingham-Piatt-Christian-De
Witt-Moultrie-Shelby-Champaign-Cumberland-
826 AM CDT Sat Aug 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLES...SOUTHEASTERN
CHRISTIAN...MOULTRIE...SHELBY...PIATT...SOUTHEASTERN DE WITT...
WESTERN CUMBERLAND...SOUTHWESTERN CHAMPAIGN...WESTERN DOUGLAS...
EFFINGHAM AND EASTERN MACON COUNTIES UNTIL 915 AM CDT...
At 825 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Maroa to near Brownstown. Movement was
east at 45 mph.
Isolated half inch hail and wind gusts of 50 to 55 mph will be
possible with these storms.
Locations impacted include...
Champaign, Decatur, Mattoon, Effingham, Clinton, Monticello,
Shelbyville, Sullivan, Mahomet, Mount Zion, Forsyth, Altamont,
Arthur, Moweaqua, Maroa, Bement, Neoga, Teutopolis, Cerro Gordo and
Bethany.
This includes the following highways...
Interstate 57 between mile markers 145 and 185.
Interstate 70 between mile markers 79 and 103.
Interstate 72 between mile markers 140 and 181.
Interstate 74 between mile markers 175 and 177.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3894 8881 3922 8880 3922 8904 4014 8897
4019 8830 3892 8841
TIME...MOT...LOC 1325Z 271DEG 38KT 4007 8888 3903 8896
37The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:11 AM CDT | Special Weather Statement | ILX | Tazewell | 49 min |
| Aug 17, 7:40 AM CDT | Special Weather Statement | ILX | DeWitt, Logan, Macon | 50 min |
| Aug 17, 7:55 AM CDT | Special Weather Statement | ILX | Christian, Shelby | 50 min |
| Aug 17, 8:26 AM CDT | Special Weather Statement | ILX | Effingham, Macon, Moultrie, Piatt, Shelby | 49 min |
| Aug 17, 9:09 AM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar | 51 min |
| Aug 17, 9:14 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Jasper | 46 min |
| Aug 17, 9:29 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Crawford, Cumberland, Douglas, Edgar and 1 more | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.